MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL, FLEXIBLE, CANNULATED, 9.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL, FLEXIBLE, CANNULATED, 9.5MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72203165
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon drilled the fem tunnel to appropriate length and proceeded to keep drill in forward and back out the tunnel.The drill was moving out smoothly with no torquing on bit.A few millimeters before tunnel aperture, the distal tip of reamer between tip and flexible shaft snapped in 2 pieces.(b)(6) was used to pull and dislodge both pieces, delaying case by several minutes.
 
Additional Manufacturer Narrative
A 72203165 flexible 9.5mm cannulated drill reported on.This is a reusable instrument.The complaint stated: ¿the distal tip of reamer between tip and flexible shaft snapped in 2 pieces.¿ product was not returned for evaluation.Due to product unavailability, the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation were not fully possible without evaluation of physical product.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, implant location and tissue condition.Final product met predetermined specifications upon release to distribution.

Brand Name
DRILL, FLEXIBLE, CANNULATED, 9.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8061232
Report Number1219602-2018-01519
Device Sequence Number1593215
Product Code NBH
UDI-Device Identifier03596010654588
UDI-Public03596010654588
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203165
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR